Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Atlanta, GA

April 20, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2015, 4:13 PM EDT for 4 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 4:13 PM EDT (20:13 UTC)
Expired
Apr 20, 2015, 5:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barrow County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:40 PM EDTTSTM WND DMG3 Sw Danielsville, GATWO TREES DOWN ON THE SW SIDE OF DANIELSVILLE.
Apr 20, 5:00 PM EDTTSTM WND DMGAthens, GA1 TREE DOWN ON BEAVER RUN JUST OFF OF RED FOX RUN IN ATHENS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:23 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS52 KFFC 202013
SVRFFC
GAC013-059-157-195-202100-
/O.NEW.KFFC.SV.W.0047.150420T2013Z-150420T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARROW COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHWESTERN MADISON COUNTY IN NORTHEASTERN GEORGIA...
  NORTHERN CLARKE COUNTY IN NORTHEASTERN GEORGIA...
  SOUTHERN JACKSON COUNTY IN NORTHEASTERN GEORGIA...

* UNTIL 500 PM EDT

* AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARL...OR
  NEAR WINDER...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDER...JEFFERSON...COMMERCE...ATHENS...BRASELTON...AUBURN...
  STATHAM...ARCADE...NICHOLSON...HOSCHTON...BOGART...BETHLEHEM...
  CARL...HULL...ATHENS-CLARKE COUNTY (BALANCE)...BEECHWOOD HILLS...
  BEAR CREEK RESERVOIR...SANDY CREEK RECREATION AREA...FORT YARGO
  STATE PARK AND BARRETTS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.

LAT...LON 3411 8322 3394 8332 3394 8352 3397 8354
      3394 8358 3394 8381 3397 8383 3398 8383
      3399 8385 3403 8386 3408 8384 3419 8344
TIME...MOT...LOC 2012Z 258DEG 30KT 3401 8378 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
319 
WWUS52 KFFC 202041
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON APR 20 2015

GAC013-059-202050-
/O.CAN.KFFC.SV.W.0047.000000T0000Z-150420T2100Z/
BARROW GA-CLARKE GA-
441 PM EDT MON APR 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR BARROW AND NORTHERN CLARKE
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.

LAT...LON 3411 8322 3405 8326 3404 8336 3402 8347
      3402 8352 3405 8355 3417 8352 3419 8344
TIME...MOT...LOC 2040Z 258DEG 30KT 3406 8350 

$$

GAC157-195-202100-
/O.CON.KFFC.SV.W.0047.000000T0000Z-150420T2100Z/
MADISON GA-JACKSON GA-
441 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN JACKSON COUNTIES...

AT 440 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARCADE...OR
NEAR JEFFERSON...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COMMERCE...ARCADE...NICHOLSON...APPLE VALLEY...NEESE AND DIAMOND
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.

LAT...LON 3411 8322 3405 8326 3404 8336 3402 8347
      3402 8352 3405 8355 3417 8352 3419 8344
TIME...MOT...LOC 2040Z 258DEG 30KT 3406 8350 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:17 PM EDT, 56 minutes earlier.

Area forecast discussion, Apr 20, 3:17 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
317 PM EDT MON APR 20 2015

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

STEEP LAPSE RATES...GOOD HEATING AND STRONG UPPER DYNAMICS HAVE
CONTRIBUTED TO SEVERE STORMS DEVELOPING ACROSS NORTHERN GA THIS
AFTERNOON. THE POTENTIAL WILL CONTINUE THROUGH THE EARLY EVENING
HOURS. OVERALL...THE ACTIVITY WILL CONTINUE TO DRIFT SOUTH.

THE COLD FRONT CAUSING ALL THIS TROUBLE WILL MOVE THROUGH THE
REMAINDER OF THE CWFA BY THE MID TO LATE EVENING. AFTER
THIS...HIGH PRESSURE AND A DRIER AIRMASS WILL SETTLE OVER THE
CWFA. THE REMAINDER OF THE SHORT TERM FORECAST WILL BE DRY AND
SEASONABLE.

.LONG TERM /WEDNESDAY THROUGH MONDAY/...

NO CHANGES MADE TO THE EXTENDED FORECAST.

THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND
EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST
PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER
SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS
MORNING.

PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE
SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE
WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE
MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE
FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A
STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE
ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE...
HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW
TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH
INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF
THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE
OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER.
WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT
STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER
CONVECTION WITH THIS SYSTEM AS WELL.

20

AVIATION...
18Z UPDATE...
LINE OF TSRA HAVE DEVELOPED ALONG A PRE-FRONTAL TROUGH. EXPECT
THIS ACTIVITY TO LINGER FOR THE NEXT 3-4 HOURS. NOT CONFIDENT HOW
FAR SOUTH THIS LINE WILL MAKE IT DUE TO THE THICKER CLOUD COVER TO
THE SOUTH. CLEARING SHOULD OCCUR AFTER THE FROPA LATER TONIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          50  72  49  74 /  20   0   0  10
ATLANTA         51  70  52  73 /  10   0   0  10
BLAIRSVILLE     44  65  45  68 /  30   0   0  20
CARTERSVILLE    47  70  47  73 /  10   0   0  10
COLUMBUS        53  74  53  78 /  10   0   0   5
GAINESVILLE     49  68  49  72 /  10   0   0  10
MACON           51  75  50  78 /  20   0   0   5
ROME            46  71  47  73 /  10   0   0  20
PEACHTREE CITY  48  71  48  75 /  10   0   0   5
VIDALIA         57  76  56  80 /  30   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...CLARKE...CLAYTON...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HALL...HENRY...
JACKSON...MADISON...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...ROCKDALE...SOUTH FULTON...WALTON.

&&
Hazardous weather outlook, Apr 20, 11:52 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1152 AM EDT MON APR 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1152 AM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...STRONG WITH ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON
OVER EASTERN SECTIONS...

AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS EAST AND SOUTHEAST SECTIONS OF THE FORECAST
AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. THE MAIN THREAT
WILL BE GUSTY AND DAMAGING WINDS BUT ONCE AGAIN CANNOT RULE OUT
AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY.

WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE
LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY
BEGIN TO FLOW OUT OF THEIR BANKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Apr 20, 3:23 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             ROSWELL                 34.02N  84.36W
04/20/2015  M1.00 INCH       FULTON             GA   OTHER FEDERAL

            TREE LIMBS AND BRANCHES WERE ALSO REPORTED DOWN.

&&

EVENT NUMBER FFC1500241

GEO
Special weather statement, Apr 20, 3:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON APR 20 2015

GAZ049-059-060-201945-
MORGAN GA-JASPER GA-PUTNAM GA-
323 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MORGAN...JASPER AND PUTNAM COUNTIES UNTIL 345 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS MORGAN...JASPER AND PUTNAM COUNTIES THROUGH 345 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EATONTON...MONTICELLO...SHADY DALE...BUCKHEAD...PHOENIX...WARFIELD...
HARMONY...STANFORDVILLE...ROCKVILLE...ROCK EAGLE 4-H CENTER...
GODFREY...PARKS MILL...WILLARD...OCONEE SPRINGS PARK...CENTRAL
GEORGIA EXPERIMENT STN...SWORDS AND HILLSBORO.

LAT...LON 3331 8315 3328 8321 3316 8363 3336 8373
      3358 8333 3351 8328 3347 8328 3345 8326
      3344 8326 3342 8324 3340 8324 3340 8321
      3338 8322 3339 8319 3333 8314
TIME...MOT...LOC 1922Z 242DEG 45KT 3330 8358

16
Special weather statement, Apr 20, 3:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT MON APR 20 2015

GAZ034-045-202015-
DE KALB GA-GWINNETT GA-
328 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DE KALB AND GWINNETT COUNTIES UNTIL 415 PM EDT...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORAVILLE...OR 11 MILES NORTH OF DECATUR...
MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS DE KALB AND GWINNETT COUNTIES THROUGH 415 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SANDY SPRINGS...DUNWOODY...DULUTH...SNELLVILLE...
SUWANEE...LILBURN...CHAMBLEE...NORCROSS...DORAVILLE...DACULA...
GRAYSON...BERKELEY LAKE...HARBIN...HOG MOUNTAIN AND MECHANICSVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTH CENTRAL
GEORGIA.

LAT...LON 3402 8386 3400 8387 3399 8385 3391 8383
      3386 8389 3390 8435 3395 8435 3396 8431
      3396 8428 3397 8426 3398 8426 3399 8420
      3399 8419 3400 8418 3409 8388
TIME...MOT...LOC 1928Z 261DEG 32KT 3394 8426
Local storm report, Apr 20, 3:32 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             BRASELTON               34.11N  83.76W
04/20/2015  E0.88 INCH       JACKSON            GA   EMERGENCY MNGR

            NICKEL SIZED HAIL COVERING THE GROUND WITH ONE TO TWO
            INCH DEPTH

&&

EVENT NUMBER FFC1500242

NLIST
Local storm report, Apr 20, 3:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON APR 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             2 ENE HOLDERS           34.15N  83.60W
04/20/2015  E1.75 INCH       JACKSON            GA   EMERGENCY MNGR

&&

EVENT NUMBER FFC1500243

NLIST
Special weather statement, Apr 20, 4:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT MON APR 20 2015

GAZ025-035-202045-
BARROW GA-JACKSON GA-
405 PM EDT MON APR 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW AND JACKSON COUNTIES UNTIL 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AUBURN...OR 7 MILES WEST OF WINDER...MOVING
EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS BARROW AND JACKSON COUNTIES THROUGH 445 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WINDER...JEFFERSON...COMMERCE...BRASELTON...AUBURN...STATHAM...
ARCADE...HOSCHTON...PENDERGRASS...CARL...APPLE VALLEY...CHATEAU
ELAN...PEACH STATE SPEEDWAY...COUNTY LINE...RUSSELL...FORT YARGO
STATE PARK AND THOMPSONS MILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR NORTHEASTERN
GEORGIA.

LAT...LON 3420 8347 3401 8344 3394 8381 3395 8381
      3397 8383 3398 8383 3400 8387 3401 8387
      3412 8382 3413 8381
TIME...MOT...LOC 2005Z 261DEG 27KT 3402 8385

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:41 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Pickens34 min
Apr 19, 9:30 PM EDTSpecial Weather StatementFFCDawson, Lumpkin, White30 min
Apr 20, 3:57 AM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Walker48 min
Apr 20, 4:44 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Floyd, Walker, Whitfield31 min
Apr 20, 5:10 AM EDTSpecial Weather StatementFFCBartow, Gordon, Murray35 min
Apr 20, 5:30 AM EDTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray30 min
Apr 20, 5:42 AM EDTSpecial Weather StatementFFCBartow, Haralson, Paulding33 min
Apr 20, 6:03 AM EDTSpecial Weather StatementFFCPickens27 min
Apr 20, 6:07 AM EDTSpecial Weather StatementFFCFannin, Towns, Union23 min
Apr 20, 6:23 AM EDTSpecial Weather StatementFFCCherokee37 min
Apr 20, 6:26 AM EDTSevere Thunderstorm WarningFFCCherokee, Pickens20 min
Apr 20, 6:30 AM EDTSpecial Weather StatementFFCLumpkin, Towns30 min
Apr 20, 6:40 AM EDTSpecial Weather StatementFFCDawson35 min
Apr 20, 6:57 AM EDTSevere Thunderstorm WarningFFCWhite19 min
Apr 20, 7:00 AM EDTSpecial Weather StatementFFCBanks, Hall30 min
Apr 20, 9:55 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Apr 20, 12:38 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Hall, Lumpkin, White37 min
Apr 20, 12:58 PM EDTSpecial Weather StatementFFCStewart, Webster32 min
Apr 20, 1:00 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White45 min
Apr 20, 1:08 PM EDTSpecial Weather StatementFFCCobb, Paulding37 min
Apr 20, 1:16 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding44 min
Apr 20, 1:27 PM EDTSpecial Weather StatementFFCCherokee, Forsyth33 min
Apr 20, 1:32 PM EDTSpecial Weather StatementFFCHouston, Macon, Peach28 min
Apr 20, 1:33 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth42 min
Apr 20, 1:40 PM EDTSpecial Weather StatementFFCTowns35 min
Apr 20, 1:58 PM EDTSpecial Weather StatementFFCCrawford32 min
Apr 20, 1:58 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton47 min
Apr 20, 2:01 PM EDTSpecial Weather StatementFFCPaulding29 min
Apr 20, 2:07 PM EDTTornado WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett38 min
Apr 20, 2:14 PM EDTSpecial Weather StatementFFCHall31 min
Apr 20, 2:30 PM EDTSpecial Weather StatementFFCPaulding15 min
Apr 20, 2:35 PM EDTSpecial Weather StatementFFCBanks25 min
Apr 20, 2:44 PM EDTTornado WarningFFCBarrow, Forsyth, Fulton, Gwinnett, Hall, Jackson46 min
Apr 20, 2:45 PM EDTSevere Thunderstorm WarningFFCBanks45 min
Apr 20, 3:09 PM EDTSpecial Weather StatementFFCCobb36 min
Apr 20, 3:18 PM EDTTornado WarningFFCBanks, Jackson, Madison42 min
Apr 20, 3:23 PM EDTSpecial Weather StatementFFCJasper, Putnam22 min
Apr 20, 3:28 PM EDTSpecial Weather StatementFFCGwinnett47 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningFFCBanks, Madison15 min
Apr 20, 4:05 PM EDTSpecial Weather StatementFFCBarrow, Jackson40 min
Apr 20, 4:25 PM EDTSpecial Weather StatementFFCOglethorpe20 min
Apr 20, 4:55 PM EDTSevere Thunderstorm WarningFFCMadison35 min
Apr 20, 5:42 PM EDTSpecial Weather StatementFFCClarke33 min
Apr 20, 5:46 PM EDTSevere Thunderstorm WarningFFCMadison14 min
Apr 20, 5:58 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oconee, Oglethorpe47 min
Apr 20, 6:45 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe30 min
Apr 20, 7:10 PM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.